MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH CENTRAX DURATION 26MM X 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH CENTRAX DURATION 26MM X 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6226-2-652
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that the v40 head was not locked to the centrax cup.Therefore, the cup and head were changed to new devices.
 
Additional Manufacturer Narrative
Device evaluated by mfg.An event regarding assembly issue involving a centrax bipolar head was reported.The event was not confirmed.Visual inspection was performed as part of the material analysis report (mar).The returned devices were examined with the aid of a stereo microscope at magnifications up to 50x.No significant damage was observed on the surfaces of the metal shell.The insert was observed to have a displaced tab consistent with attempted assembly of the components.The ring was observed to have material displacement along the rim on the proximal surface and on the distal surface consistent with attempted assembly of the components.A material analysis has been performed.The report concluded: no significant damage was observed on the metal shell.The insert and the ring were observed to have damage consistent with attempted assembly of the components.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Medical records received and evaluation: not performed as no medical records were returned for review.A review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.There were no other events for the lot provided.The mar concluded: no significant damage was observed on the metal shell.The insert and the ring were observed to have damage consistent with attempted assembly of the components.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.The exact cause of the event could not be determined because insufficient information was received.Further information such the primary operative is needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time as insufficient information was received by stryker orthopaedics.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
CENTRAX DURATION 26MM X 52MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7409731
Report Number0002249697-2018-01064
Device Sequence Number1143960
Product Code JDI
UDI-Device Identifier07613327032253
UDI-Public07613327032253
Combination Product (Y/N)N
PMA/510(K) Number
K972792
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Catalogue Number6226-2-652
Device Lot Number9A4RHW
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2018
Initial Date Received by Manufacturer 03/14/2018
Supplement Date Received by Manufacturer05/29/2018
Initial Report FDA Received Date04/09/2018
Supplement Report FDA Received Date06/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age79 YR